Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Have problem in the periods. Have used a number of medication but till now no use. What to do?

After after being taken off the combined pill in my 30s because of migraine, I took various mini pills up until 3 years ago when I had an implant. Before having the kids, my periods were irregular both in frequency and volume and I never knew where I was. The combined pill obviously stopped this but I had to come off it. About 7/8 years ago, my doctor tried me on cerazette as she said that most people using it stopped having periods. She said at the time that obviously if that was the case, I wouldn't know when I hit the menopause and that the blood test you can have which tells you couldn't be done whilst taking it. At the time, I wasn't worried as sure enough I didn't have a period for 2 years!! Then I went back to exactly how I was before the kids. After another discussion at the docotrs, she suggested the implant, but again said the blood test could not be done whilst it was in.

I went to have it changed today after the 3 years and to be honest, nothing has changed, so I have just resigned myself to scatty periods. THe nurse told me that she wasn't sure that I should have a new one. As I am 53 this year, she felt that I should consider what to do next as she said that the implanon implant I had is notorious for making you bleed EVEN THOUGH YOU COULD HAVE PASSED THROUGH MENOPAUSE. I was quite shocked as you can imagine, as I went to see the doctor last October and she asked about the periods and I mentionedth at they had been like Niagara falls and she said that if I was worried she could send me for a scan, but to keep an accurate diary for a few months before we do that. She never mentioned the possiblity of the bloody impant actually MAKING me bleed.

Anyway. I had the old one removed today and then ursehas suggested I either go with nothing for a couple of months so we see if I bleed and if I do so, they can do this test which will tell us where I am in the process or have something else. So, there's the dilemma. The other sugestion is to have a coil fitted so I have protection whilst they acertain if I am finished, which wouldn't affect the blood tests and obviously would mean I can just leave it there either way. The next monthly coil clinic is next Wednesday and fully booked, but she has made a note I can be there if there is a cancellation. If not, it will be the last week of April before I can have one fitted. Even if I did decide to go with another implant, which appears to be a bit pointless, I couldn't have it done now for another month.
Is what this nurse says correct???
Asked On : Sat, 23 Mar 2013
Answers:  1 Views:  13
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
OBGYN 's  Response
Thanks for posting your query on health care magic.
Bleeding at the age of 53 is not good.
You need to be examined in detail for underlying pathology.
It is better to postpone IUCD insertion till the exact diagnosis.
I suggest you to get a trans vaginal ultrasound for endometrial thickness followed by endometrial biopsy if required.
Hope this helps.
Dr Nilofer
Answered: Mon, 22 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor